MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. TSX.FIXED CURVE BRAIDED TRANSSEPTAL SHEATH KIT

MERIT MEDICAL SYSTEMS, INC. TSX.FIXED CURVE BRAIDED TRANSSEPTAL SHEATH KIT
Model Number 00884450265604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Pleural Effusion (2010); Bronchopneumonia (2437)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database were performed; there were no exception documents found and there were no other complaints associated with this lot.
 
Event or Problem Description
The account alleges that during a transseptal puncture to complete an a-fib ablation procedure, a pericardial effusion occurred.The physician had acquired access via the patient's femoral venous system with a large bore sheath and had negotiated the abdominal aorta with a guidewire and guide catheter.The transseptal needle was then inserted and positioned to align with the patient's fossa ovalis for access through and into left atrium with a coronary sinus catheter.After acquiring transseptal access [la] the patient demonstrated signs and symptoms of cardiac decompensation, pain in the lower stomach, ascites, and pleural effusion was noted.Post procedure the patient complained of exertional dyspnea [difficult or labored breathing] and vertigo, [dizziness].The patient was also administered antibiotics post procedure.The account alleges that the patient suffered from pneumonia.It is unknown if the transseptal access needle was exclusively responsible for the pleural effusion and/or other symptoms during this procedure event.

Brand Name
TSX.FIXED CURVE BRAIDED TRANSSEPTAL SHEATH KIT
Common Device Name
TRANSSEPTAL SHEATH KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
65 great valley parkway
malvern, pa
MDR Report Key10012236
Report Number2529252-2020-00009
Device Sequence Number2208623
Product Code DYB
UDI-Device Identifier00884450265604
UDI-Public00884450265604
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K132720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number00884450265604
Device Catalogue NumberFCL-191-02
Device Lot NumberQ1562315
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age70 YR
Patient Weight70